Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 6, 2019, 3:08 PM EDT for Saint Lucie County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 6, 2019, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206 WWUS82 KMLB 061908 SPSMLB Special Weather Statement National Weather Service Melbourne FL 308 PM EDT Sat Jul 6 2019 FLZ059-061945- St. Lucie FL- 308 PM EDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE COUNTY UNTIL 345 PM EDT... At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over Tradition, moving northwest at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Port Saint Lucie, Fort Pierce, Saint Lucie West, Tradition and Carlton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2721 8050 2739 8060 2745 8041 2721 8032 TIME...MOT...LOC 1907Z 156DEG 9KT 2725 8041 $$ 15
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:47 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 6, 2:47 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 247 PM EDT Sat Jul 6 2019 .DISCUSSION... Tonight-Sunday...Scattered to numerous showers with embedded lightning storms will continue into late afternoon with activity diminishing in coverage with loss of heating this evening. Sly winds remain a favorable mechanism for transport of deep moisture Nwd into the region. The main concerns will be for occasional lightning and brief heavy rainfall, along with wind gusts of 40 mph in any developed/stronger cells. For Sunday, will keep a continuation forecast in place with numerous showers and embedded storms developing by early afternoon. Westerly component to storm level steering will favor the eastern side of the peninsula for mid to late afternoon activity along with measurable rains over many areas. from prev disc... Monday-Friday...Models continue to show a wet pattern through much of next week. The surface Atlantic Ridge will be pushed further south and east of central Florida, and a broad area of low pressure is still forecast to develop across the Southeast. This low will meander and slowly drift south from its origins in the Southern Appalachians towards the Florida panhandle as the week progresses. Most model soundings also indicate a deep moist airmass will remain in place over the peninsula with PWATs running above normal in the 2.00"-2.10" range. Rain chances will be around 50-70 percent each day, and some shower and storm activity is likely to linger into the evening hours - though dissipating after sunset. The east coast sea breeze will develop on Sunday and Monday, but likely not develop beyond that due to deeper southwesterly flow. Showers and lightning storms will form by early afternoon along the west coast sea breeze, then push east across the peninsula from mid afternoon through the evening. The main threat that will accompany daily storms is dangerous cloud to ground lightning strikes. Localized rainfall amounts of 2-3 inches are possible at any given location due to slow storm motion combined with a saturated environment. Minor flooding of low lying areas, ditches, streams, and culverts will be possible. Expect mostly cloudy to cloudy skies, particularly in the afternoon, with high temperatures near normal values in the low 90s. Heat Index values will peak between 100-105 each day. While this is normal for this time of year, folks working/doing activities outdoors should take plenty of breaks and stay hydrated. Overnight lows will settle near the mid 70s each night. Broad low pressure expected to emerge over the NE Gulf past the middle of the week. NHC has added the feature to outlooks and will have to be watched for influence upstream on rainfall chances either direct, or indirect for the latter part of the week. && .AVIATION... Scattered to numerous showers and storms will continue to develop through mid to late afternoon, producing variable and gusty winds and tempo IFR/MVFR conditions. As convection weakens areas of light to moderate rain with occasional cloud to ground lightning strikes will likely linger into the evening, but rain chances expected to generally end by midnight. && .MARINE... Tonight and Sunday...Showers and storms should show some night time activity over the marine area and persist into Sunday morning. Other than winds and seas higher near storms, conditions over the waters remain favorable with seas 2-3 ft and winds no greater than 12-15kts. Monday-Wednesday...Winds will become mostly offshore Monday and continue that way through much of the week. A moderate breeze will develop with winds up to 15 knots over the Gulf Stream. Seas will generally be 2-3 feet, though the far offshore waters north of the Cape may see up to 4 feet. Monday-Wednesday expect daily rounds of afternoon showers and lightning storms moving offshore due to southwest winds. The main threat with these storms will be dangerous cloud to ground lightning strikes, and an occasional wind gust to 34 knots or greater. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 88 73 92 / 50 60 30 50 MCO 74 89 74 93 / 50 60 30 60 MLB 74 88 71 90 / 40 60 40 60 VRB 73 87 71 90 / 40 60 40 60 LEE 75 88 74 93 / 40 60 20 50 SFB 74 88 74 94 / 50 60 30 50 ORL 74 89 75 93 / 50 70 30 60 FPR 71 86 71 90 / 30 50 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP/MRV/DKW
Hazardous weather outlook, Jul 6, 1:46 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 146 PM EDT Sat Jul 6 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070015- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 146 PM EDT Sat Jul 6 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Expect an increase in lightning storms with inland movement of the east coast sea breeze. Developing storms will drift to the North to Northeast at around 10 mph. Storms will become more numerous over the inland counties with some movement toward the east coast late in the day and during the evening. Any stronger storms which develop through mid to late afternoon and evening will be capable of producing frequent cloud to ground lightning strikes, brief wind gusts to around 50 mph, and rainfall rates in excess of two inches per hour. Cease outdoor activities and move indoors if thunder is heard or at the first sign of threatening skies. .FLOOD IMPACT... Slow movement of storms may result in heavy rainfall accumulations and minor flooding of low spots, intersections and traditionally flood prone locations. Make sure to use lower beam headlights and reduce speed on roadways. .EXCESSIVE HEAT IMPACT... Afternoon temperatures in the low 90s will combine with light winds and high humidity to generate peak Heat Indices between 96 and 102 degrees across east central Florida today. If you will be outside, be sure to stay hydrated with water and take frequent rest breaks indoors. .RIP CURRENT IMPACT... Ocean conditions will generate a MODERATE risk of life-threatening rip currents along the beaches of east central Florida. The threat will be highest through mid morning and again between 2:30 PM and 9:00 PM due to tidal effects. To reduce your chance of being caught in a rip current, always swim within sight of a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Lightning storms will be capable of producing wind gusts up to 40 knots over marine areas including larger inland lakes, and especially over the interior counties late today following the collision of sea breezes. Be prepared to seek safe harbor well before a storm approaches your area. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Expect increasing afternoon and evening shower and thunderstorm coverage through the end of next week. The main storm threats will continue to be deadly cloud to ground lightning strikes, gusty winds and local heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Please report any rainfall amounts of 2 inches or more, or any flooding of roads or property to the National Weather Service in Melbourne. TES/JP
In the hours before
Special weather statement, Jul 6, 1:39 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
139 PM EDT Sat Jul 6 2019
FLZ041-141-061830-
Coastal Volusia FL-Inland Volusia FL-
139 PM EDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 230
PM EDT...
At 138 PM EDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Deltona, moving north at 10 mph. An additional
strong storm was developing 4 miles west of Daytona Beach.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and New Smyrna
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2943 8109 2909 8091 2885 8105 2891 8122
2927 8116 2927 8115 2929 8115 2942 8113
2942 8111
TIME...MOT...LOC 1738Z 195DEG 8KT 2895 8113
15Special weather statement, Jul 6, 3:08 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 308 PM EDT Sat Jul 6 2019 FLZ059-061945- St. Lucie FL- 308 PM EDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE COUNTY UNTIL 345 PM EDT... At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over Tradition, moving northwest at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Port Saint Lucie, Fort Pierce, Saint Lucie West, Tradition and Carlton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2721 8050 2739 8060 2745 8041 2721 8032 TIME...MOT...LOC 1907Z 156DEG 9KT 2725 8041 15
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:13 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jul 6, 1:39 PM EDT | Special Weather Statement | MLB | Volusia | 51 min |
| Jul 6, 3:18 PM EDT | Special Weather Statement | MLB | Orange | 27 min |
| Jul 6, 3:35 PM EDT | Special Weather Statement | MLB | Flagler | 40 min |
| Jul 6, 4:05 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| Jul 6, 4:50 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 55 min |
| Jul 6, 5:33 PM EDT | Areal Flood Advisory | MLB | Osceola | 57 min |
| Jul 6, 6:07 PM EDT | Special Marine Warning | MLB | 53 min | |
| Jul 6, 6:12 PM EDT | Special Weather Statement | MLB | Orange | 48 min |
| Jul 6, 6:48 PM EDT | Special Marine Warning | MLB | 57 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.